Format

Send to

Choose Destination
See comment in PubMed Commons below
Internist (Berl). 2010 Apr;51(4):528-32. doi: 10.1007/s00108-009-2544-2.

[Seizure and non-cardiogenic pulmonary edema after intoxication].

[Article in German]

Author information

1
Medizinische Klinik, Universitätsspital Basel, Basel, Schweiz.

Abstract

We report a case of severe intoxication with extended-release verapamil. In addition to cardiovascular toxicities with hypotension, atrioventricular block and bradycardia, the patient suffered from grand-mal seizure and pulmonary edema 13 and 48 hours respectively, after ingestion of 4.8 g of extended-release verapamil. Adverse reactions after intoxications with extended-release tablets appear delayed with prolonged manifestation of symptoms. Early and repetitive administration of activated charcoal and antegrade whole bowel lavage are crucial, even in primary asymptomatic patients.

PMID:
20169329
DOI:
10.1007/s00108-009-2544-2
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Support Center